Alert archive / New Mexico / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS El Paso, TX

July 12, 2007

NWS El Paso, TX issued this flash flood watch at Jul 12, 2007, 10:34 AM MDT. It took effect at Jul 12, 2007, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 10:34 AM MDT (16:34 UTC)
In effect from
Jul 12, 2007, 12:00 PM MDT
Expired
Jul 13, 2007, 12:00 AM MDT
In force
12 hr
Issued by
NWS El Paso, TX
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 3:27 AM MDT, 7 hours 7 minutes earlier.

Area forecast discussion, Jul 12, 3:27 AM MDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
327 AM MDT THU JUL 12 2007

.SYNOPSIS...
ABUNDANT ATMOSPHERIC MOISTURE WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS THE NEW FEW DAYS. STORMS WILL BE MORE FREQUENT OVER
THE MOUNTAINS. HEAVY RAINFALL WITH LOCALIZED FLOODING MAY OCCUR
FROM SOME OF THE STORMS. DAY TIME TEMPERATURES WILL REMAIN NEAR OR
SLIGHTLY BELOW SEASONAL AVERAGES THE NEXT SEVERAL DAYS.

&&

.DISCUSSION...
TODAY LOOKS TO BE ANOTHER ACTIVE DAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAINFALL EXPECTED. THE INVERTED
TROUGH PASSING SOUTH OF THE REGION WILL CONTINUE TO PROVIDE
ADDITIONAL LIFT AND FORCING...WHICH ALONG WITH DAY TIME HEATING
AND OROGRAPHIC LIFT WILL TRIGGER CONVECTION BY MID DAY. HIGH DEW
POINTS AND PRECIPITABLE WATER VALUES ARE INDICATIVE OF MOIST
CONDITIONS THAT WILL RESULT IN STORMS BEING EFFICIENT RAIN
PRODUCERS WITH HEAVY RAINFALL EXPECTED.

ON FRIDAY...THE UPPER HIGH OVER ARIZONA WILL RE-ORIENT ALONG A
NORTH SOUTH AXIS...SETTING UP A NORTHERLY FLOW OVER ALOFT OVER THE
STATE. ADDITIONALLY A FRONT WILL DROP DOWN OVER THE AREA IN THE
AFTERNOON AND EVENING. STRONG THUNDERSTORMS MAY FORM ALONG THE
FRONTAL BOUNDARY AS IT DROPS SOUTH...KEEPING THE WEATHER PATTERN
ACTIVE THROUGH FRIDAY NIGHT. AFTER THE FRONT SWEEPS THROUGH THE
AREA...A FAIRLY STEADY NORTHERLY FLOW WILL OCCUR THAT WILL LOWER
MOISTURE LEVELS SOME. HOWEVER...UPPER LEVEL DISTURBANCES EMBEDDED
IN THE FLOW WILL PROVIDE EXTRA LIFT TO CONTINUE GENERATING
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND
AND FIRST PART OF NEXT WEEK.

IN THE LONGER RANGE FORECAST PERIOD...MODELS ARE PREDICTING AN
UPPER LOW TO DRIFT WEST OUT OF CENTRAL TEXAS TOWARD THE AREA THAT
MAY ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS AGAIN BY THE
MIDDLE OF NEXT WEEK. WITH ALL THE VARIABILITY BETWEEN MODEL RUNS
FOR THIS REGION...WILL WAIT AND SEE IF THIS SCENARIO OCCURS. WILL
LEAVE CURRENT EXTENDED FORECAST UNCHANGED FOR NOW.

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL PRODUCE A FEW AREAS OF MVFR FOR CIGS
AND VSBY. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 92  72  95  73  96 /  30  30  30  40  20
SIERRA BLANCA TX        88  66  91  66  89 /  30  30  30  40  20
LAS CRUCES              90  69  95  70  95 /  30  30  30  40  20
ALAMOGORDO              92  66  93  66  94 /  30  30  30  40  20
CLOUDCROFT              68  50  72  49  70 /  40  40  40  50  40
TRUTH OR CONSEQUENCES   91  68  94  68  96 /  30  40  30  40  20
SILVER CITY             82  62  87  60  86 /  50  50  40  40  30
DEMING                  91  68  94  68  97 /  30  40  30  40  20
LORDSBURG               94  69  95  69  99 /  50  50  30  40  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/04
Hazardous weather outlook, Jul 11, 11:15 AM MDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1115 AM MDT WED JUL 11 2007

NMZ022>025-030>032-TXZ055-056-121645-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1115 AM MDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCAL
HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A PERSISTENT PATTERN OF SCATTERED AFTERNOON AND NIGHT TIME
THUNDERSTORMS WILL OCCUR THROUGH SUNDAY. THUNDERSTORMS MORE ISOLATED
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:30 PM MDTSevere Thunderstorm WarningEPZGrant45 min
Jul 12, 3:09 PM MDTSevere Thunderstorm WarningEPZSierra51 min
Jul 12, 3:34 PM MDTSevere Thunderstorm WarningEPZHudspeth41 min

Nearby

Flash Flood Watches in New Mexico, 2007Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.